Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dark stool while on antibiotics?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15876 Questions

default
Posted on Wed, 22 Mar 2017 in Digestion and Bowels
Question: i am on curam duo forte and have a one off dark stool. Is that a side effect of this antibiotics
doctor
Answered by Dr. Michelle Gibson James 53 minutes later
Brief Answer:
not a known side effect

Detailed Answer:
HI, thanks for using healthcare magic

Curam duo forte contains amoxicillin and clavulinic acid. It is a commonly used antibiotic.

Dark discoloration of the stool is not a known side effect of this medication. This effect can occur with iron tablets and pepto bismol.

It can also occur if there is bleeding in the upper part of the GI tract (the esophagus, stomach, small intestines), by the time the blood reaches the anus, it causes a black appearance.
This would be more common in persons with a history of reflux or an ulcer of the stomach.

If you continue to have dark stool and you are not using iron tablets or pepto bismol then you should consider seeing your doctor for an assessment.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Amoxicillin

doctor1 MD

Greetings, I am in India and suffer from annually reoccurring pilo-nidal-sinus. I will be traveling to the USA for studies. I have been prescribed augmentin 650 and have found it pretty useful in countering the problem. Also I have been prescribed novaclox 500 in case of a relapse. The disease has not reoccurred in last 18 months but doctors have warned me of the possibility of it s reoccurrence. Are the two prescribed medicines available / legal in the USA? And if not is there any alternate capsule available? Thanks

doctor1 MD

My daughter is 21 and on this past Tuesday she got her tonsils taking out. She hasn t really drank or ate that much since because of the pain. She is taking Amoxicillin 1 tsp 3x a day and Hydroco/APAP 3 tsp every 4 hours. She has been vomitting since last night and all through the night. How do I know if she is dyhrated and needs to go to the hospital?

doctor1 MD

Hi, I m an American living in the West Bank and have suffered from vaginosis (e. coli) for the past several months and severe stomach pain for the past six weeks. I don t know if they are related, but I m getting nervous about long-term effects. No doctor here seems to be able to cure it! For the vaginosis, I have taken metronidazole, clindomycin, nutrafuvantoin, and one other antibiotic, which have temporarily helped but not cured the vaginosis. Have also gone for weeks at a time of celibacy with my partner but he has not been treated and I m not sure what he needs to do to get treated. Meanwhile for the stomach pain I tested negative for parasites and H. Pylori, but here in the West Bank they are unable to do a general test for bacteria and have to test one by one, and this is expensive and time consuming. Finally, I have Crohn s Disease but two CBCs from different labs show normal indicators other than slight anemia, which is normal for me. I m not sure what to do. I m considering taking amoxicillin or perhaps nifuroxazide, which cured my case of diarrhea last year (but I don t have diarrhea now -- just horrible painful gas). If you can help in any way I would be extremely grateful.

doctor1 MD

Unfortunately, for the past four days, I have been feeling really nauseous. Last Saturday night (09/25/10) I ate Chinese take out, which was the last thing I ate before i started feeling consistently sick. All of a sudden when I woke up, I felt sick to my stomach and I thought I was going to vomit. I didn't. So, later that afternoon I felt completely normal. Same thing everyday. Yesterday I actually felt better and had less nausea than I did before in the previous days. Today i had this new breakfast sandwich from Burger King and that is when the nausea came back. I was also taking Amoxicillin for an ear infection I had, but finished it up that next Sunday. I am not pregnant. Any suggestions on what this could be, its making me nervous.

doctor1 MD

Can you take amoxicillin and Valtrex for shingles at the same time. I have a sinus infection and my shingles has returned. YYYY@YYYY

doctor1 MD

For the past week I had lot of itching near my butt, after few days the skin became very thick. Currently itching has reduced, but I can feel the lumps and its painful when I sit Have attached pic.

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?